Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 99, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 30, 2000, 9:14 PM CDT for Coleman County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 2000, 9:14 PM CDT (02:14 UTC)
- Expired
- Apr 30, 2000, 10:15 PM CDT
- In force
- 61 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coleman County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 9:45 PM CDT | Thunderstorm Wind | Coleman, TX | Thunderstorm winds destroyed a carport and downed power lines across the town of Coleman. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2110 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 30.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 010215 SVRSJT TXC083-010315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 914 PM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLEMAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1015 PM CDT * AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF VALERA...OR ABOUT 7 MILES WEST OF COLEMAN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLEMAN AT 1015 PM CDT HAILSTONES AS LARGE AS GOLF BALLS ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BsUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3171 9960 3173 9927 3190 9925 3191 9953
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 8:29 PM CDT, 45 minutes earlier.
Area forecast discussion, Apr 30, 8:29 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 829 PM CDT SUN APR 30 2000 ...TORNADO WATCH IS IN EFFECT FOR HASKELL AND THROCKMORTON COUNTIES UNTIL 1000PM... HAVE UPDATED ZONES TO REMOVE SOME OF THE WESTERN COUNTIES FROM THREAT OF SEVERE THUNDERSTORMS. FRONT HAS JUST PASSED STERLING CITY AND SWEETWATER. DROPPED FISHER...NOLAN...STERLING...IRION FROM SEVERE THUNDERSTORM THREAT. .SJT...NONE. 15 N
In the hours before
Special weather statement, Apr 30, 8:51 PM CDT, 23 minutes before
TXZ054-127-128-139-140-010300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 0850PM CDT SUN APR 30 2000 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...NOLAN...JONES...TAYLOR...FISHER... CONDITIONS HAVE BECOME LESS FAVORABLE FOR SEVERE STORMS TO OCCUR IN THESE COUNTIES WITH THE PASSAGE OF THE DRY LINE AND COLD FRONT. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:43 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 47 min |
| Apr 30, 7:59 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 76 min |
| Apr 30, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Tom Green | 62 min |
| Apr 30, 8:31 PM CDT | Tornado Warning | SJT | Coleman | 44 min |
| Apr 30, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 32 min |
| Apr 30, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 59 min |
| Apr 30, 9:04 PM CDT | Tornado Warning | SJT | Brown | 41 min |
| Apr 30, 9:17 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 73 min |
| Apr 30, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 45 min |
| Apr 30, 11:20 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.